Affordable Access

Publisher Website

The complex Goldberg–Sachs theorem in higher dimensions

Authors
Journal
Journal of Geometry and Physics
0393-0440
Publisher
Elsevier
Volume
62
Issue
5
Identifiers
DOI: 10.1016/j.geomphys.2012.01.012
Keywords
  • Integrability Of Distributions
  • Null Foliations
  • Curvature Prescription
  • Complex Geometry
  • Conformal Geometry
  • Twistor Geometry
Disciplines
  • Mathematics

Abstract

Abstract We study the geometric properties of holomorphic distributions of totally null m-planes on a (2m+ϵ)-dimensional complex Riemannian manifold (M,g), where ϵ∈{0,1} and m≥2. In particular, given such a distribution N, say, we obtain algebraic conditions on the Weyl tensor and the Cotton–York tensor which guarantee the integrability of N, and in odd dimensions, of its orthogonal complement. These results generalise the Petrov classification of the (anti-)self-dual part of the complex Weyl tensor, and the complex Goldberg–Sachs theorem from four to higher dimensions. Higher-dimensional analogues of the Petrov type D condition are defined, and we show that these lead to the integrability of up to 2m holomorphic distributions of totally null m-planes. Finally, we adapt these findings to the category of real smooth pseudo-Riemannian manifolds, commenting notably on the applications to Hermitian geometry and Robinson (or optical) geometry.

There are no comments yet on this publication. Be the first to share your thoughts.